# SDR 2015FA0000273

- Difficulty date: June 11, 2015
- Submitted: June 16, 2015
- Operation: General aviation
- Aircraft: N15143
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7335027
- Aircraft time: 6,813 hours
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door
- Part number: 76145000
- Condition: Unserviceable
- Location: Main Pax
- Part time: 6,813 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT IS OPERATED BY A PART 141 FLIGHT SCHOOL.  BOTH STUDENTS & INSTRUCTORS HAD SQUAWKED DIFFICULTY CLOSING & LATCHING DOOR AND/OR WIND NOISE PAST SEAL.  MAINTENANCE STAFF CHECKED DOOR & FOUND NO PROBLEMS WITH SEAL OR LATCHES, BUT NOTICED THAT THE DOOR SEEMED LOOSE ON ITS HINGES DUE TO NORMAL WEAR.  PLANS WERE MADE TO REPLACE ENTIRE HINGE ASSEMBLIES (UPPER & LOWER) ON THE DOOR AT THE NEXT SCHEDULED MAINTENANCE.  WHEN THE OLD HINGES WERE FINALLY REMOVED, IT WAS FOUND THAT THE INNER DOOR STRUCTURAL FRAME FRONT PANEL HAD 2 LARGE PREVIOUSLY UNDETECTED CRACKS, EACH APPROXIMATELY 2 INCHES IN LENGTH, ADJACENT TO THE POINTS WHERE THE HINGES WERE ATTACHED THROUGH THE OUTER SKIN PANEL OF THE DOOR.  THE CRACKS WERE HIDDEN BENEATH THE WEATHERSTRIP SEAL ALONG THE FRONT INSIDE EDGE OF THE DOOR AND THAT SEAL HAD TO BE REMOVED TO ACCESS THE DAMAGED AREAS. SUBMITTER BELIEVES THAT ASIDE FROM GENERAL AGE OF AIRCRAFT (1973 MODEL) THE BASIC PROBLEM IS INEXPERIENCED PILOTS TRYING TO SLAM THE DOOR CLOSED INSTEAD OF PROPERLY PULLING IT INTO PLACE & LATCHING IT.  THE ISSUE IS OF CONCERN BECAUSE OF THE HIDDEN NATURE OF THE PROBLEM AREA UNDERNEATH THE WEATHERSTRIP WHICH NORMALLY IS NOT DISTURBED OR ACCESSIBLE EVEN DURING 100-HOUR/ANNUAL INSPECTIONS.
